Immunotherapy side effects

  • 2 replies
  • 8 subscribers
  • 619 views

Hi, 

My husband was diagnosed with metastatic kidney cancer and lung cancer about 3 months ago. He started immunotherapy just over 3 weeks ago and has just had his 2nd treatment. He is being given Nivolumab and Ipilimumab and has also just finished 5 radiotherapy treatments. He was fine for the first couple of weeks but now has joint pain, sweats, and symptoms similar to a cold. I know these are all to be expected and the doctors are happy that he’s doing well. He’s managing the pain with Paracetamol and Oxycodone but he’s worried about how long he should expect to have these side effects as he is finding the pain and stiffness quite debilitating. He has another 2 treatments to go then he is going onto just one of those but we can’t remember which one ! We are hopeful the sides effects will lessen once he’s just on the one type of treatment. Don’t get me wrong we are so thankful for the amazing care he is receiving but it would lift his mood considerably if he knew the side effects, specifically the pain, would soon decrease.

Thanks everyone 

  • Hi  and a very warm welcome to the online community which I hope you'll find is both an informative and supportive place to be.

    I'm sorry to read that your husband has been diagnosed with kidney cancer and that he's struggling with the side effects of his immunotherapy treatment. I presume that he has spoken to his hospital team about these side effects?

    As you know, the online community is divided up into different support groups so I'm going to recommend that you also post this in the kidney cancer group, which I can see you've joined, as you'll then connect directly with others who have had the same treatment as your husband and who may have experienced the same side effects.

    When you have a minute, it would be great if you could pop something about your husband's diagnosis and treatment so far into your profile as it really helps others when replying to you and also when looking for someone on a similar pathway. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • Thank you, I will update my profile and post in the Kidney cancer group.